MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7Y SINGLE USE NPWT SYSTEM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7Y SINGLE USE NPWT SYSTEM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66022031
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when opened, the pico 7y immediately had the 3 lights go on simultaneously and the pump would not work.The issue was solved with a backup device.
 
Additional Manufacturer Narrative
We have now completed our investigation into the reported complaint.A review of the batch manufacturing records could not be performed as no lot number was provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history file contains no further instances/ related events of the reported event.As no product could be returned, a thorough evaluation of the device could not be carried out.An evaluation was carried out of an image provided.It was not possible to confirm the reported issue.The device was intended for use in treatment.It was reported that all indicator lights were solidly illuminated.This means that the device entered a non-recoverable error state.There are various reasons that the device may enter an error state, such as out of range negative pressure, out of range power supply and an error retrieving data.If the pump does enter an error state, it must be replaced.This is a patient safety feature.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7Y SINGLE USE NPWT SYSTEM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key11132049
Report Number8043484-2021-00062
Device Sequence Number630350
Product Code OMP
UDI-Device Identifier05000223494391
UDI-Public05000223494391
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66022031
Device Catalogue Number66022031
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1